MAUDE Adverse Event Report: OSCOR INC. DESTINO TWIST STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

OSCOR INC. DESTINO TWIST STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number DST1209030
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was used in treatment.Upon evaluation of the returned device, the sheath could not deflect.The pull wire was protruding out of the sheath approximately 2 cms from the distal tip.The anchor ring was also bent and dislodged from its intended position.Potential cause of anchor ring dislodgement is due to the shearing force acting on the pull wire assembly at an angle pulled away from the anchor ring, while deflecting the device leading to pull wire breakage.Other contributing factors could include over-torqueing of the deflection handle with the auxiliary device inserted or subjecting the device to the torsional manipulation/resistance during procedure out in the field.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Per procedure destino steerable guiding sheath in-process and final inspection: 10.1: using a 10x microscope, inspect shaft for dents, bumps, cracks, wrinkles, kinks, exposed braid, exposed pull wire lumen, exposed marker band or delamination.It is allowable to have exposed braid up to 1.5cm distal of the pull wire exit.Inspect for loose and embedded fm.20.4: for destino twist, verify the deflection to be maximum 180° in one direction.This procedure is performed by qa 100%.Per procedure destino pull wire inspection: 7.Procedure for wire to anchor laser welding.7.1 using microscope set at 30 x, inspect the wire to anchor laser welding as follows: two wires should be seam welded to the anchor ring opposite one another.Laser weld impressions should be smooth and shiny.Spots must be an overlapping continuous seam.Ensure no damage to the wire and to the anchor.The width of the wire cannot be decreased from weld spots in the proximal half at any place.There can be decreased diameter in the distal half of the welded area.Ensure that there is no weld residue.There should not be a hole burned thru the weld spot on the anchor.There should not be a visible gap between the wire and the anchor after welding.No welds within 0.50mm from the proximal edge of the anchor ring.This procedure is performed by qa 100%.Per the instructions for use (ifu): avoid subjecting the device to unusual stresses.Handle the steerable sheath with care at all times.Do not use excessive force when inserting the steerable sheath into a vessel.Do not force the steerable sheath if significant resistance is encountered during insertion or passage.Caution: when in the deflected position, the steerable guiding sheath should not be rotated while encountering resistance since that could severely damage the vessel, heart chamber, or anatomy of the patient.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.
 
Event or Problem Description
It was reported that during a procedure the pull wires inside the twist have ripped so the sheath was not steerable anymore.The doctor used the destino twist 12f sheath for a pvl (paravalvular leakage) and a system of occlutech (pvl - occluder).After he fixed the curve in a preferred position, he realized that the steerability obviously eased up.In this moment the sheath's tip was about to straighten up back in the initial state and the curve didn't hold as expected.The doctor had reacted directly and pulled the sheath out, there was a 10 minute delay.He completed the procedure successfully by using another destino twist sheath (same lot number).There was no adverse patient effects reported.

Brand Name
DESTINO TWIST STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor, fl
MDR Report Key9818988
Report Number1035166-2020-00017
Device Sequence Number16911367
Product Code DYB
UDI-Device Identifier00885672006877
UDI-Public00885672006877
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K140406
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2019
Device Model NumberDST1209030
Device Catalogue NumberDST1209030
Device Lot NumberC8-16897
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/11/2020
Initial Report FDA Received Date03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight80